Mississippi, 2001

Damaging Wind in Mississippi, August 7, 2001

August 7, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 7, 2:25 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 7, 2:25 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
325 PM CDT TUE AUG 7 2001

INCREASING HEIGHTS/ANTICYCLONIC FLOW IN THE MID/UPPER LEVELS DUE TO
A BUILDING RIDGE DID NOT HAMPER CONVECTIVE DEVELOPMENT TODAY. WITH A
TROPICAL AIRMASS IN PLACE/ PRECIPITABLE WATER IN THE 2.1 TO 2.3
RANGE/ AND A FAVORABLE SW WIND PROFILE IN THE LOW TO MID LEVELS...
SHOWERS AND THUNDERSTORMS HAVE BEEN SCATTERED TO LOCALLY NUMEROUS
MOST OF THE DAY. MODERATE MOVEMENT OF THE ACTIVITY HAS PRODUCED A
FAIRLY WIDESPREAD AREA WITH MEASURABLE RAIN ACROSS THE FORECAST
AREA.

THE SURFACE PATTERN ALONG THE GULF COAST IS EXPECTED TO REMAIN
BASICALLY THE SAME THROUGH THE WEEKEND WITH A RIDGE AXIS EXTENDING
FROM THE ATLANTIC ACROSS FL INTO THE N GULF. AT 500 MB...A FLAT
RIDGE SHOULD BUILD ALONG THE N GULF COAST...BETWEEN WESTERLIES TO
THE NORTH AND EASTERLIES TO THE SOUTH. THE BIG CHANGES OCCUR IN MORE
NORTHERN LATITUDES WITH AN UPPER HIGH/RIDGE BUILDING ACROSS THE
ROCKIES WITH A DEEP LOW/TROUGH FROM SE CANADA INTO THE MID ATLANTIC
STATES.

FOR THE DETAILS OF THE FORECAST...WILL CONTINUE TO TRACK TRENDS IN
PRECIPITABLE WATER AND LOW/MID LEVEL WIND DIRECTION FOR TEMPS/ POPS.
SOME MINOR DRYING MAY OCCUR ON WED IN THE MID LEVELS WITH MORE
WESTERLY WINDS...HOWEVER...THE ETA/AVN LOOK BETTER MAINTAINING PW IN
THE 2.0 TO 2.1 INCH RANGE...SO WILL KEEP LIKELY POPS. NOTE...THE NGM
HAD A BIG BUST YESTERDAY WITH ITS 40 PERCENT POPS FOR TODAY. WILL GO
WITH THE TRENDS OF THE AVN/NGM MOS ON THU WITH NEAR NORMAL 40
PERCENT DAYTIME POPS AS THE LAYER FROM 800 TO 700 MB DRIES SLIGHTLY
WITH WEST WINDS IN MODEL SOUNDINGS.

IN THE EXTENDED...THE AMPLIFIED UPPER PATTERN MAY SEND A COLD
FRONT INTO PORTIONS OF THE DEEP SOUTH...MOST LIKELY NORTH OF THE
FORECAST AREA ON SUN INTO MON. MOISTURE POOLING SOUTH OF THIS
BOUNDARY COMBINED WITH A CONTINUED SEA BREEZE SHOULD MAINTAIN
SCATTERED COVERAGE MAINLY DAYTIME OR AFTERNOON CONVECTION. TEMPS
SHOULD BE FAIRLY CLOSE TO NORMAL.

MCB 73/90/73/91 2624
BTR 75/89/75/91 2624
MSY 77/90/76/91 2624
GPT 75/89/74/90 2624

.NEW...NONE
LA...NONE.
MS...NONE.

22

In the hours before

Special weather statement, Aug 7, 9:30 AM CST, 6 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT TUE AUG 7 2001

.SYNOPSIS...
A MOIST AIRMASS WILL REMAIN ENTRENCHED ACROSS SOUTH MISSISSIPPI
AND SOUTHEAST LOUISIANA THROUGH TONIGHT. DAYTIME SURFACE HEATING
WILL INCREASE THE INSTABILITY OF THE ATMOSPHERE.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
AFTERNOON...THEN DIMINISH OVER MOST LAND AREAS DURING THE EVENING.
MOVEMENT OF THE THUNDERSTORMS WILL BE NORTHEAST AT 15 TO 20 MILES
PER HOUR WHICH WILL LIMIT THE RAINFALL POTENTIAL. HOWEVER...LOCALLY
HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES IN AN HOUR OR LESS WILL
BE POSSIBLE WHERE BANDS OF HEAVY RAIN BECOME ORIENTED FROM NORTHEAST
TO SOUTHWEST. IN ADDITION...FREQUENT LIGHTNING AND WIND GUSTS TO 30
MILES PER HOUR WILL OCCUR WITH THE STRONGER THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.ACTIONS...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL
NOT BE REQUIRED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Local storm report, Aug 7, 3:05 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
405 PM CDT TUE AUG 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 PM    2 SW  PASCAGOULA          MS   WATERSPOUT
08/07/01   JACKSON                        ROOFING MATERIAL BLOWN OFF
                                          FIRE STATION AT NAVAL
                                          STATION. POWER LINE DOWNED
                                          AND SEVERAL CARS DAMAGED.
                                          REPORT FROM NAVAL STATION
                                          AND CIVIL DEFENSE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
August 7, 3:30 PM CST
Where
Harrison County, 10 mi W of Lyman
Property damage
$1,000
Reported by
BROADCAST MEDIA
Coordinates
30.500, -89.283

Thunderstorm winds ripped off the tin roof of a shed and caused minor damage to a mobile home near the Harrison and Hancock county line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264110.